Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 2, NWS El Paso, TX

March 31, 2009

NWS El Paso, TX issued this high wind warning at Mar 31, 2009, 9:28 PM MDT. It took effect at Apr 1, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 9:28 PM MDT (03:28 UTC)
In effect from
Apr 1, 2009, 12:00 PM MDT
Expired
Apr 1, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 010328
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
928 PM MDT TUE MAR 31 2009

...HIGH WIND WARNING IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS...

.LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO THE
SOUTHERN ROCKIES BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A
STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS
OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG
PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35
TO 45 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY AFTERNOON AND
EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER HIGHER
ELEVATIONS AND ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST
MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING
HAZARDOUS TRAVEL CONDITIONS.

NMZ022>025-030>032-TXZ055-056-011800-
/O.UPG.KEPZ.HW.A.0003.090401T1800Z-090402T0300Z/
/O.NEW.KEPZ.HW.W.0002.090401T1800Z-090402T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
928 PM MDT TUE MAR 31 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT WEDNESDAY.

.LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO THE
SOUTHERN ROCKIES BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A
STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS
OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG
PRESSURE GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35
TO 45 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY AFTERNOON AND
EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER HIGHER
ELEVATIONS AND ALONG EAST SLOPES OF AREA MOUNTAINS. BLOWING DUST
MAY REDUCE VISIBILITY TO LESS THAN A MILE IN SOME AREAS CREATING
HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS74 KEPZ 011741
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1141 AM MDT WED APR 1 2009

...HIGH WIND WARNING IN EFFECT FOR THIS AFTERNOON AND EVENING
ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS...

.LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO
NORTHERN NEW MEXICO BY WEDNESDAY AFTERNOON. THIS WILL LEAD TO A
STRONG PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS
OVER THE TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE
GRADIENT WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH
WITH GUSTS OF UP TO 60 MPH. BLOWING DUST MAY REDUCE VISIBILITY TO
LESS THAN A MILE IN SOME AREAS CREATING HAZARDOUS TRAVEL
CONDITIONS.

NMZ022>025-030>032-TXZ055-056-020300-
/O.CON.KEPZ.HW.W.0002.090401T1800Z-090402T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1141 AM MDT WED APR 1 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

.LOW PRESSURE ALOFT WILL MOVE FROM THE PACIFIC NORTHWEST TO
NORTHERN NEW MEXICO BY THIS AFTERNOON. THIS WILL LEAD TO A STRONG
PRESSURE GRADIENT AS LOW PRESSURE AT THE SURFACE DEVELOPS OVER THE
TEXAS PANHANDLE. HIGH WINDS ALOFT AND THE STRONG PRESSURE GRADIENT
WILL CAUSE STRONG WESTERLY SURFACE WINDS OF 35 TO 45 MPH WITH
GUSTS OF 50 TO 60 MPH. THE WINDS WILL DIMINISH MID EVENING AS THE
SURFACE FRONT MOVES THROUGH AND WINDS TURN NORTHWEST. HOWEVER...GUSTY
WINDS OF 50 TO 60 MPH MAY CONTINUE INTO THURSDAY MORNING ALONG
EASTERN SLOPES OF MOUNTAINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE WHICH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HEFNER
000 
WWUS74 KEPZ 020325
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
925 PM MDT WED APR 1 2009

...WINDS WILL SLOWLY DECREASE THIS EVENING...

.A STRONG COLD FRONT WAS MOVING SOUTHEASTWARD THROUGH SOUTHERN NEW
MEXICO AND SHOULD EXIT FAR WEST TEXAS BY MIDNIGHT. WITH THE LOSS
OF DAYTIME HEATING...OPTIMUM WIND POTENTIAL WAS NO LONGER
PRESENT. STRONG GUSTY WINDS WILL BRIEFLY OCCUR IN THE VICINITY OF
THE FRONT BUT SHOULD REMAIN BELOW HIGH WIND WARNING CRITERIA.
HOWEVER...ISOLATED LOCATIONS ALONG EASTERN SLOPES OF NORTH TO
SOUTH ORIENTED MOUNTAIN RANGES MAY EXPERIENCE GUSTS TO 50 MPH
UNTIL MIDNIGHT.

NMZ022>025-030>032-TXZ055-056-020430-
/O.EXP.KEPZ.HW.W.0002.000000T0000Z-090402T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
925 PM MDT WED APR 1 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BECOME
NORTHWEST AND DECREASE AS A COLD FRONT PROGRESSES TO THE
SOUTHEAST. THE FRONT SHOULD EXIT OTERO COUNTY BY 10 PM MDT...EL
PASO COUNTY BY 11 PM AND HUDSPETH COUNTY BY MIDNIGHT. ALTHOUGH
THE WARNING HAS EXPIRED...WINDS MAY GUST TO 50 MPH LOCALLY ALONG
EASTERN SLOPES OF MOUNTAIN RANGES SUCH AS THE FRANKLIN AND ORGAN
MOUNTAINS FOR THE NEXT COUPLE OF HOURS.

$$

FAUSETT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 31, 2:02 PM MDT, 7 hours 26 minutes earlier.

Area forecast discussion, Mar 31, 2:02 PM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MDT TUE MAR 31 2009

.SYNOPSIS...
CLEAR TONIGHT WITH LIGHT WINDS. LOW PRESSURE ALOFT WILL CAUSE
STRONG WINDS AND AREAS OF BLOWING DUST TOMORROW AFTERNOON AND
EVENING. MOSTLY SUNNY WITH LIGHT WINDS THURSDAY THEN ANOTHER
STORM WILL BRING BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON
AND SATURDAY WITH THE CHANCE OF SHOWERS FRIDAY NIGHT INTO
SATURDAY MORNING. DRY AND WARM SUNDAY AS HIGH PRESSURE MOVES
IN FROM THE WEST.

&&

.DISCUSSION...
A SERIES OF LOW PRESSURE SYSTEMS WILL KEEP OUR WINDY SEASON ACTIVE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE NEXT UPPER LEVEL LOW
WILL MOVE FROM THE PACIFIC NORTHWEST TO THE SOUTHERN ROCKIES BY
WEDNESDAY AFTERNOON. THIS WILL LEAD TO DEVELOPMENT OF LOW PRESSURE
AT THE SURFACE OVER THE TEXAS PANHANDLE...AND A STRONG PRESSURE
GRADIENT ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THE STRONG
PRESSURE GRADIENT AND HIGH WINDS MIXING DOWN FROM ALOFT WILL CAUSE
SURFACE WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY
AFTERNOON AND EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER
HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. THIS
SYSTEM WILL PASS FAR ENOUGH NORTH THAT THERE IS LITTLE TO NO CHANCE
FOR PRECIPITATION. THERE WILL BE AREAS OF BLOWING DUST THAT COULD
REDUCE VISIBILITY TO LESS THAN A MILE.

ANOTHER STORM SYSTEM WILL APPROACH THE STATE ON FRIDAY WITH WIND
SPEEDS EXPECTED TO SIGNIFICANTLY INCREASE AGAIN. MODELS HAVE THE
TRACK OF THIS SYSTEM FARTHER SOUTH WITH A SLIGHT CHANCE OF SHOWERS
FRIDAY NIGHT AND SATURDAY MORNING...MAINLY FROM THE BOOTHEEL INTO
THE GILA AND ACROSS THE SACRAMENTO MOUNTAINS. MOST OF THE DESERT
LOWLANDS WILL REMAINS DRY AND WINDY FRIDAY AND SATURDAY. A RIDGE
OF HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING DRY AND WARM
CONDITIONS AND A BREAK FROM THE STRONG WINDS SUNDAY THROUGH TUESDAY.
ANOTHER STORM MAY GENERATE WINDY CONDITIONS FOR NEXT WEDNESDAY.

&&

.AVIATION...VALID 31/0000Z-01/0000Z...
ANOTHER IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC NORTHWEST WILL
ENTER THE BORDERLAND WEDNESDAY. HIGH WIND WATCH IS IN EFFECT FROM
01/18Z-02/03Z. FROM 00Z-18Z VFR WITH SCT MID/HI CLDS ABOVE 100 AGL
AND SFC WINDS 220-260 10-15 KTS. MT TOP WINDS 270/35KTS WITH OCNL
MDT TURBC. 18Z-24Z SCT-BKN 100-250 AGL. SFC WINDS BECOMING 240
35-40KTS GUSTING 55-60 KTS WITH HIR GUSTS EAST SLOPES/PASSES WITH
OCNL AREAS 1-3 SM LCLY IN BLDU. MTN TOPS WINDS 26065KTS. OCNL SVR
TURBC OVR NR MTNS BLO 150 MSL ESPLY EAST FACING SLOPES.

&&

.FIRE WEATHER...
WEST TO SOUTHWEST WINDS FROM WEDNESDAY MORNING INTO WEDNESDAY
EVENING AT 40 TO 50 MPH WITH GUSTS TO 60 MPH AND EVEN HIGHER
GUSTS RIDGELINES AND EAST SLOPES AND PASSES. RH VALUES WILL DROP
IN THE 8%-13% RANGE WITH HIGH TO VERY HIGH FIRE DANGER. RED FLAG
CONDITIONS WILL BE MORE THAN MET ON WEDNESDAY AFTERNOON ESPECIALLY
IN THE WIND DEPARTMENT. RELATIVELY LIGHT WINDS ON THURSDAY...THEN
ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE FRIDAY
AND SATURDAY WITH STRONG WINDS AND A SLIGHT CHANCE OF SHOWERS FOR
THE BOOTHEEL AND AREA MOUNTAINS FRIDAY NIGHT. DRY CONDITIONS WITH
SEASONAL TEMPERATURES WILL OCCUR FOR THE REMAINDER OF NEXT WEEKEND
AND THE FIRST PART OF NEXT WEEK. NEXT POTENTIAL RED FLAG CONDITIONS
WILL BE FRIDAY...THEN NEXT TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 51  75  49  73  50 /   0   0   0   0   0
SIERRA BLANCA TX        45  72  42  66  42 /   0   0   0   0   0
LAS CRUCES              43  74  42  72  44 /   0   0   0   0   0
ALAMOGORDO              47  71  46  70  47 /   0   0  10   0   0
CLOUDCROFT              33  47  23  45  32 /   0  10  10   0   0
TRUTH OR CONSEQUENCES   41  71  41  71  42 /   0  10   0   0   0
SILVER CITY             36  63  36  63  37 /   0   0   0   0   0
DEMING                  39  73  39  72  43 /   0   0   0   0   0
LORDSBURG               34  72  34  76  39 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ022>025-030>032.

TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

20/21
Hazardous weather outlook, Mar 31, 6:22 AM MDT, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
622 AM MDT TUE MAR 31 2009

NMZ022>025-030>032-TXZ055-056-011230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
622 AM MDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND
BLOWING DUST WILL OCCUR WEDNESDAY AFTERNOON AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES THROUGH THE STATE. STRONG WINDS WILL
OCCUR AGAIN FRIDAY AND SATURDAY AS ANOTHER SYSTEM MOVES THROUGH
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:02 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more25 hr

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.